Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Sudden swelling all around face. Diagnosed as nephrotic. On medicines. Responding to steroids. Prognosis?

sir, my sis 35y/married presented with h/o sudden onset sewelling all around face, body 7-8 days duration a/w oliguria ,past his.h/o sore throat infection 2wks back, no other any significant personel n family his, work up done by urologist , shows urine re protein 4plus, ASO titer slight raised, usg kidney N, renal fn within normal limit.diagnosed as nephrotic syn Rx getting prdnisolone 60 mg, lasix 40mg TDS, augmentin 625mg BD.she is responding on steroid.seeeking for further evaluation by ephrologist n further management at varanasi. what is prognosis?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Nephrologist 's  Response
Hi, welcome to HCM. You are one of the rare few who has provided all the important details! I suspect you are a healthcare worker yourself. You are right in that your sister needs to see a nephrologist (not urologist) ASAP. She needs to have a 24hour urine protein estimation and possibly a renal biopsy for diagnosis. The two differential diagnosis here are IgA Nephropathy and Post Infectious Glomerulonephritis. Only a biopsy can differentiate the two or clarify if the problem is something totally different. I am very wary of doctors treating emperically with steroids without proper diagnosis. We can prognostigate only if we have a biopsy confirmed result. However if the protenuria has settled already, we are in a dilema whether to biopsy or not?? Dont waste time and see a nephrologist pronto. I dont know who is near you at Varanasi, you will have to find out. Feel free to come back with any more quiries. Best wishes.
Answered: Fri, 19 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor